Mirena (levonorgestrel) inserted 12 days ago. It has been light brown discharge for a week, but bright red blood in the discharge today with cramps. Day 16 since period.

Irregular bleeding. It is not uncommon to experience unpredictable, irregular bleeding or spotting with the IUD in place for the first 3 months. it is not uncommon to experience I'm predictable, I ever get there leaving for fighting with the i_u_d in place the first 3 months. This is not a big concern unless it is associated with severe pain or bleeding or malodorous discharge.

Related Questions

Had mirena (levonorgestrel) removed Oct 21. November 11 had a normal bright red blood 5 day period. 50 days later I started a 5 day brown black discharge! ?

Mirina IUD. Mirina IUD's when removed should not influence your cycle. If the "5 day period" on Nov. 11, was at a normal time, and you were "regular" (28-30 days apart) prior to the removal of the IUD, it is unusual to have "50 days later" a dark discharge. Get a serum HCG test (quantitative) and an ultrasound exam to be sure you are not pregnant outside of your womb. See your healthcare provider now. Read more...
Be safe, check. The progestin hormone in Mirena (levonorgestrel) which frequently causes menstrual changes ...usually washes out of your system rather quickly and most women resume their "normal cycles" after this IUD is removed. Check your pregnancy test to be safe and if negative and your cycles are still irregular, consult your gynecologist. Read more...